MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION ALTO; MAIN BODY
Model Number TV-AB2680-N
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation alto stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately three weeks post initial procedure the physician reported that the patient had some right leg discomfort.A commuted tomography angiogram (cta) showed that the right limb of the alto aortic body may be kinked due to angle of the aorta.The physician elected to add a balloon expandable stent to right limb of aortic body.Patient is still exhibiting diminished to no pulses.The physician has no plans to re-intervene the patient is home and doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the buckling of the right limb of the aortic body event is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest the right iliac limb leg of the aortic body was left compressed at the index procedure causing a disruption in blood flow over time.The failure of placing a supportive stent at the time of the index procedure likely contributed to the reported event.These findings were discovered during an examination of operative reports dated (b)(6) 2020.The most likely causation for the reported event is user related.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was awaiting a fem-fem bypass procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g4: awareness date.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key10782650
Report Number3008011247-2020-00124
Device Sequence Number3629514
Product Code MIH
UDI-Device IdentifierM701TVAB2680N1
UDI-Public+M701TVAB2680N1/$$3230728FS07242009F
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberTV-AB2680-N
Device Catalogue NumberTV-AB2680-N
Device Lot NumberFS072420-09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB - FS060320-25; OVATION IX ILIAC LIMB - FS111218-32; OVATION PRIME FILL POLYMER - FF060320-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR